MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Model Number 787624
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that ureteral stent was found broken at the loop and the event occurred prior to use on patient.The customer opened another package for use.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the ureteral stent was found broken at the loop and the event occurred prior to use on the patient.The customer opened another package for use.
 
Additional Manufacturer Narrative
The reported event was confirmed, however the cause was unknown.The ureteral stent was returned with the opened original packaging.Photo samples were submitted showing one end of the pigtail completely broken off the body of the stent.Visual evaluation of the physical sample noted the separation occurred at the proximal end of the stent; the separation looks similar to what is seen when the material is cut with a sharp object due to the indentation of the material forming inward.The suture porthole also appeared to have a slight separation, which is seen when the suture is pulled away from the stent.The suture was not provided for evaluation.The stent met dimensional requirements, the tip and tube inner diameter were measured with a pin gauge and found to be 0.043" and 0.050", respectively, the outer diameter measured at 0.0803" and 0.0804" using a laser micrometer.A 0.038" guidewire successfully passed through both parts of the sample without resistance.Although a specific cause could not be determined, based on the evaluation results a potential root cause could be rough handling by the user.As no patient involvement was reported the device was not used, though it is intended for treatment purposes.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "suture may be cut off prior to stent placement." "avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent." "care should be exercised when removing the stent from the inner polybag to eliminate tearing or fragmentation." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: the actual/suspected device was inspected.

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15650753
Report Number1018233-2022-08067
Device Sequence Number5966654
Product Code FAD
UDI-Device Identifier10801741015431
UDI-Public(01)10801741015431
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2026
Device Model Number787624
Device Catalogue Number787624
Device Lot NumberNGGQ1788
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer02/23/2023
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown